Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 61, NWS Green Bay, WI

October 7, 2012

NWS Green Bay, WI issued this small craft advisory at Oct 7, 2012, 9:44 PM CDT. It took effect at Oct 8, 2012, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 9:44 PM CDT (02:44 UTC)
In effect from
Oct 8, 2012, 7:00 AM CDT
Expired
Oct 8, 2012, 4:32 AM CDT
In force
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WHUS73 KGRB 080244
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
944 PM CDT SUN OCT 7 2012

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED
MONDAY INTO TUESDAY...

.A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA
INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO
DEVELOP ON MONDAY AND TUESDAY. GALE FORCE GUSTS ARE EXPECTED
MONDAY AFTERNOON AND MONDAY NIGHT ON LAKE MICHIGAN.

LMZ541>543-081045-
/O.CON.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
944 PM CDT SUN OCT 7 2012

...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
TUESDAY...

* SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO AROUND 
  40 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED 
  MONDAY AFTERNOON AND MONDAY NIGHT. 

* WAVES WILL BUILD TO 8 TO 12 FEET BY MONDAY EVENING. HIGH WAVES 
  WILL CONTINUE THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY 
  NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEED ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-081045-
/O.NEW.KGRB.SC.Y.0061.121008T1200Z-121009T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
944 PM CDT SUN OCT 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT
TUESDAY. 

* SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO 35
  KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY
  AFTERNOON AND MONDAY NIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET MONDAY AFTERNOON. HIGH WAVES
  WILL CONTINUE MONDAY NIGHT...THEN SLOWLY SUBSIDE TUESDAY
  MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
1 follow-up statement
921 
WHUS73 KGRB 080932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CDT MON OCT 8 2012

...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED
TODAY INTO TONIGHT...

.A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA
INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO
INCREASE TODAY AND TONIGHT. GALE FORCE GUSTS TO 40 TO 45 KTS ARE
LIKELY LATE THIS AFTERNOON AND TONIGHT.

LMZ521-522-081745-
/O.UPG.KGRB.SC.Y.0061.121008T1200Z-121009T1200Z/
/O.EXA.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
432 AM CDT MON OCT 8 2012

...GALE WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 KTS TODAY...WITH
  GALE FORCE GUSTS TO 40 KTS EXPECTED LATE THIS AFTERNOON INTO
  TONIGHT. THE GALE FORCE WINDS SHOULD SUBSIDE BY TUESDAY
  MORNING.

* WAVES WILL BUILD TO 5 TO 8 FEET BY MONDAY EVENING. THE HIGH
  WAVES WILL SLOWLY SUBSIDE LATE TONIGHT INTO TUESDAY MORNING. A
  SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ541>543-081745-
/O.CON.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
432 AM CDT MON OCT 8 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 KTS TODAY...WITH
  GALE FORCE GUSTS TO 45 KTS EXPECTED LATE THIS AFTERNOON INTO
  TONIGHT. THE GALE FORCE WINDS SHOULD SUBSIDE BY TUESDAY
  MORNING.

* WAVES WILL BUILD TO 10 TO 14 FEET BY MONDAY EVENING. THE HIGH
  WAVES WILL SLOWLY SUBSIDE ON TUESDAY. A SMALL CRAFT ADVISORY
  WILL LIKELY BE NEEDED ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 8:32 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 7, 8:32 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
832 PM CDT SUN OCT 7 2012

.UPDATE...TEMPS TRACKING PRETTY WELL WITH THE FORECAST HOURLY
TEMPERATURE GRIDS...EXCEPT OVER THE CLIMATOLOGICAL COLD SPOTS IN
THE NORTH WHERE WINDS HAVE TOTALLY DECOUPLED AND TEMPERATURES HAVE
ALREADY ZOOMED DOWN BELOW FREEZING. SURFACE PRESSURE GRADIENT WL
CONTINUE TO TIGHTEN OVERNIGHT. FOR THE MOST PART...THAT SHOULD
KEEP SOME WIND STIRRING AT MOST LOCATIONS. BUT WITH VERY DRY AIR
ACROSS THE AREA AND GENERALLY CLEAR SKIES...EVEN AN HOUR OR TWO
WITHOUT WIND WILL ALLOW TEMPS TO DROP BELOW FREEZING ANYWHERE IN
THE FCST AREA OTHER THAN ALONG THE IMMEDIATE SHORELINE OF THE LAKE
AND BAY. SO SOME SITES IN E-C WI WL PROBABLY HAVE A FREEZE
OVERNIGHT. BUT GIVEN THAT WE/RE AT THE END OF THE GROWING SEASON
AND IT/S NOW PRETTY LATE INTO THE EVENING...WL FOREGO ISSUING ANY
HEADLINES FOR THE POTENTIAL FREEZE.

WL TWEAK OVERNIGHT MINS AFTER THE 02Z HOURLY OBSERVATIONS
ARRIVE...AND HAVE UPDATED PRODUCT SUITE OUT SHORTLY THEREAFTER.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 603 PM CDT SUN OCT 7 2012...

SHORT TERM...TNGT AND MON. MAIN FCST CONCERNS TO BE ON TEMPS AND
POSSIBLE HEADLINES TNGT AND THEN THE STRENGTH OF THE WINDS/LEADING
EDGE OF PCPN ON MON.

THE 19Z MSAS SFC ANALYSIS SHOWED A VERY WEAK RDG OF HI PRES OVER
WI WHICH HAD CLEARED OUT MOST OF THE CLOUD COVER. THE NXT SYSTEM
TO AFFECT NE WI IS STILL OVER ALBERTA/SASKATCHEWAN...BUT IS
QUICKLY DROPPING SEWD TOWARD THE NRN ROCKIES.

AS THE HI PRES HEADS TOWARD THE OHIO RIVER VALLEY TNGT...RETURN
FLOW SETS UP OVER WI WITH THE ONSET OF WAA. FARTHER WEST...MDLS
BRING A FAST MOVING CLIPPER AREA OF LOW PRES INTO THE NRN PLAINS
BY 12Z MON. PRES GRADIENT STEADILY TIGHTENS THRU THE NGT WITH 925
MB REACHING 25-35 KTS. WHILE THESE WINDS WL NOT BE ABLE TO MIX
DOWN TO THE SFC...THEY WL PROVIDE ENUF MIXING TO PREVENT TEMPS
FROM FREE-FALLING DESPITE THE LOW DEW PTS. AFTER MUCH
CONSTERNATION...HAVE DECIDED TO HOLD OFF ON ANY FROST/FREEZE
HEADLINES DUE TO THE FACT THAT FROST MAY BE HARD TO COME BY WITH
THE DRY AIR IN PLACE. LOW TEMPERATURES TO GENERALLY END UP IN THE
UPR 20S TO LWR 30S (WARMER LAKESIDE).

THIS CLIPPER LOW IS FCST TO TURN MORE TO AN EASTERLY TRACK ACROSS
NRN MN AND DRAG A CDFNT THRU THE UPR MS VALLEY ON MON. ATMOSPHERE
AHEAD OF THIS SYSTEM IS INITIALLY VERY DRY AND WITH THE UPR SUPPORT
(IN THE FORM OF A BROAD UPR TROF) TRAILING THE CDFNT...BULK OF ANY
PCPN WOULD BE AROUND THE FRONTAL BOUNDARY. THAT BEING SAID...THE
ISENTROPIC LIFT AHEAD OF THE FRONT MAY BE STRONG ENUF TO GENERATE
A FEW SHOWERS ACROSS NW/N-CNTRL WI MON AFTERNOON. A MILDER DAY CAN
BE EXPECTED ACROSS NE WI EVEN AS THE CLOUDS BEGIN TO THICKEN. LOOK
FOR MAX TEMPS TO RANGE FROM THE MID 50S N-CNTRL TO AROUND 60 DEGS
ACROSS CNTRL/E-CNTRL WI.

LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY.
BROAD UPPER LEVEL TROUGH WILL REMAIN LOCKED OVER THE NORTHERN HALF
OF THE COUNTRY THIS WEEK FOLLOWED BY A WETTER PATTERN THIS
WEEKEND. A COUPLE OF CLIPPER SYSTEMS WILL DROP INTO THE GREAT
LAKES REGION THIS WEEK TO PROVIDE COOLER TEMPERATURES AND BLUSTERY
CONDITIONS. MODEL TRENDS INDICATE A BIT MORE PCPN WITH THE FIRST
CLIPPER AND DRIER FOR THE SECOND.

ONGOING FIRST CLIPPER SYSTEM WITH GUSTY WINDS WILL CONTINUE
MONDAY NIGHT INTO TUESDAY. STRONGEST PERIOD OF WINDS MAY CONTINUE
INTO MONDAY EVENING DURING THE WAA. MODELS GRADUALLY GENERATE MORE
PCPN ALONG THE COLD FRONT LATER TUESDAY INTO TUESDAY EVENING OVER
THE SOUTHEAST HALF OF THE STATE AS THE UPPER SHORT WAVE TROUGH
PIVOTS OVER. VERY COLD AIR WITH H5 TEMPS OF -30 C WILL PRODUCE A
SLIGHTLY MORE UNSTABLE AIR MASS ALONG THE COLD FRONT DURING
PASSAGE OVER THE SOUTHEAST HALF OF WISCONSIN. ANTICIPATE A SHARP
CUTOFF OF THE PCPN TUESDAY NIGHT WITH THE TROUGH AXIS AND COLD
FRONT PASSAGE. EXPECT MORE CLOUDS TO LINGER INTO WEDNESDAY...OR AT
LEAST THE AFTERNOON HOURS DUE TO THE COLD AIR MASS IN PLACE
FOLLOWED BY A QUICK WAA RETURN LATER WEDNESDAY INTO THURSDAY.

THE SECOND CLIPPER SYSTEM FOR THURSDAY APPEARS MORE NORTH AND
DRIER...ANY PCPN CHC WILL LIKELY BE CONFINED TO THE NORTH. COLDER
AIR ON NORTHWEST WINDS POURING INTO THE STATE THURSDAY INTO
THURSDAY NIGHT WILL PROVIDE SOME MIX POTENTIAL TO THE NORTH.

MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH LATCHING
ONTO A MUCH NEEDED RAIN EVENT FOR NEXT WEEKEND. DEVELOPING
BAROCLINIC ZONE WITH WAA FROM THE SOUTH AS A SOUTHWEST STATES
SYSTEM TRACKS TOWARD THE STATE. A BETTER MOISTURE SOURCE FROM THE
SOUTH WITH THE DEVELOPING DYNAMICS PROVIDES THE POTENTIAL FOR A
GOOD SOAKING RAIN.

MARINE...A STRONG AREA OF LOW PRESSURE IS FCST TO MOVE ACROSS NRN
MN ON MON AND INTO EXTREME SRN ONTARIO MON NGT. INCREASING SOUTH
WINDS AHEAD OF AN EASTWARD MOVING CDFNT WL REACH SMALL CRAFT
CRITERIA IN THE BAY AND GALE FORCE IN THE NEARSHORE WATERS OF LK
MI MON INTO MON NGT.
&&

.AVIATION...FOR 00Z TAF ISSUANCE. MAIN ISSUE WL BE LLWS...WHICH WL
DEVELOP DURING THE EVENING AS FLOW JUST ABV THE SFC STRENGTHENS FM
THE SW. OTHERWISE...VFR CONDITIONS EXPECTED...THOUGH IT WL BE
WINDY TOMORROW.

SKOWRONSKI
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 7, 3:10 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT SUN OCT 7 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
310 PM CDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

WINDY CONDITIONS WILL DEVELOP MONDAY AND CONTINUE INTO MONDAY
NIGHT WITH SOUTH WINDS GUSTING UP TO 35 MPH AT TIMES. THE FIRE
DANGER WILL ALSO INCREASE MONDAY AFTERNOON AS MINIMUM RELATIVE
HUMIDITY FALLS INTO THE 25 TO 30 PERCENT RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-082015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
310 PM CDT SUN OCT 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT EARLY IN THE WORK WEEK. A
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE BAY...AND A GALE
WARNING FOR THE LAKE FROM MONDAY MORNING THROUGH MONDAY NIGHT.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:28 AM CDTWind AdvisoryGRBDoor22 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.